Home > Research > Publications & Outputs > Uniform approximation for period-quadrupling bi...

Electronic data

Links

Text available via DOI:

View graph of relations

Uniform approximation for period-quadrupling bifurcations.

Research output: Contribution to journalJournal articlepeer-review

Published
<mark>Journal publication date</mark>1998
<mark>Journal</mark>Journal of Physics A: Mathematical and General
Volume31
Pages (from-to)165
Publication StatusPublished
<mark>Original language</mark>English

Abstract

Abstract. We derive a uniform approximation for semiclassical contributions of periodic orbits to the spectral density which is valid for generic period-quadrupling bifurcations in systems with a mixed phase space. These bifurcations involve three periodic orbits which coalesce at the bifurcation. In the vicinity of the bifurcation the three orbits give a collective contribution to the spectral density while the individual contributions of Gutzwiller's type would diverge at the bifurcation. The uniform approximation is obtained by mapping the action function onto the normal form corresponding to the bifurcation. This article is a continuation of previous work in which uniform approximations for generic period-m-tupling bifurcations with m=/4 were derived.